Missouri, 2007

Hail in Missouri, May 7, 2007

May 7, 2007 · NWS PAH · 1 event in 1 county or zone

A stationary front extending from north to south across the Ozark Mountain foothills generated thunderstorms, including an isolated severe storm.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A stationary front extending from north to south across the Ozark Mountain foothills generated thunderstorms, including an isolated severe storm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 7, 1:50 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, May 7, 1:50 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT MON MAY 7 2007

.DISCUSSION...
MAIN CONCERNS FOR THIS FORECAST ARE POPS THROUGHOUT THE 7 DAY
FORECAST.

AN OUTFLOW BOUNDARY HAS PUSHED INTO SOUTH CENTRAL MISSOURI...AND
MUCH RICHER LOW-LEVEL MOISTURE HAS MIXED DOWN THROUGH THE SHALLOW
DRY LAYER THAT WAS PRESENT THROUGHOUT THE REGION THIS MORNING. AS A
RESULT...SCATTERED CONVECTION HAS DEVELOPED IN FAR WESTERN ZONES
THIS AFTERNOON. WEAKER MORE ISOLATED SHOWERS HAVE DEVELOP IN AN AREA
OF SURFACE CONFLUENCE AND DEEPER MOISTURE OVER SOUTHERN ILLINOIS.
WILL HAVE A SLIGHT CHANCE OF CONTINUED CONVECTION THIS EVENING...BUT
WITH WEAK WIND FIELDS...THE STORMS ARE EXPECTED TO BE PULSY AND
SHOULD NOT ORGANIZE...THUS THEY SHOULD DISSIPATE THIS EVENING.

WITH THE UPPER RIDGE WEAKENING OVER THE REGION THROUGH THE
WEEK...AND INCREASING/DEEPENING MOISTURE...THE CHANCES OF AT LEAST
DIURNAL CONVECTION IMPROVE ACROSS THE AREA EACH DAY THROUGH
THURSDAY. WILL INDICATE ONLY A SMALL CHANCE OF AFTERNOON CONVECTION
ALL BUT FAR SOUTHEAST ZONES TUESDAY AND WILL LINGER IT INTO TUESDAY
NIGHT...AS THE 12Z NAM AND GFS EACH INDICATE SOME LIFT AND MORE
ORGANIZED CONVECTION AT SOME POINT DURING THAT PERIOD. THE NAM IS IN
THE EVENING...AND THE GFS IS LATER...BUT FEEL THAT AN ALL NIGHT POP
IS WARRANTED.

SIMILAR STORY FOR WEDNESDAY THROUGH SATURDAY. THE JURY IS STILL OUT
ON WHEN THIS PATTERN WILL CHANGE...AND SOME DRIER MORE STABLE AIR
WILL MOVE IN. HPC WAS INDICATING SOME SLIGHTLY DRIER AIR FOR SUNDAY
AND MONDAY...SO CONSIDERED GOING DRY THOSE DAYS. HOWEVER...CANNOT
SEE MUCH REASON TO SUPPORT THE DRYING AT THIS TIME...SO WILL KEEP A
SLIGHT CHANCE POP FOR THE ENTIRE AREA BOTH DAYS.

AS FOR SHORT TERM TEMPERATURES...GENERALLY FAVORED THE MAV NUMBERS
THROUGH WEDNESDAY NIGHT. WILL HAVE ONE MORE COOLER NIGHT
TONIGHT...WITH EASTERN SECTIONS DIPPING INTO THE 50S...THEN LOW TO
MID 80S AND LOWER 60S WILL PREVAIL THROUGHOUT THE FORECAST.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DRS
Hazardous weather outlook, May 7, 2:26 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
326 PM CDT MON MAY 7 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
326 PM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER SOUTHEAST
MISSOURI LATE THIS AFTERNOON AND THIS EVENING. A STRAY STORM MAY
BRIEFLY APPROACH SEVERE LEVELS TO PRODUCE WIND GUSTS UP TO 50 MPH
AND SOME SMALL HAIL. DUE TO THE SLOW STORM MOTION...LOCALLY HEAVY
RAINFALL WILL ALSO BE A POTENTIAL PROBLEM. ALL OF THE ACTIVITY
SHOULD DISSIPATE BY 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CHANCE OF THUNDERSTORMS IS FORECAST FOR MOST OF THE
AREA EACH DAY FROM TUESDAY THROUGH SUNDAY. A STRAY STORM MAY
BRIEFLY APPROACH SEVERE LEVELS...BUT ORGANIZED SEVERE STORMS ARE
NOT ANTICIPATED. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO
RELATIVELY SLOW STORM MOTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DRS

The radar

The Paducah radar (KPAH), 149 km away, was scanning. The volume nearest the first event began at 23:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Butler

When
May 7, 5:00 PM CST
Where
Butler County, Poplar Bluff
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.750, -90.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20608.